MAUDE Adverse Event Report: COOK INC WOOD PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION

COOK INC WOOD PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION
Catalog Number C-PPDJ-500-WOOD-IMH
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight; actual weight reported as (b)(6) kg.(b)(6).Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the needle broke after 1.5 cm insertion into the catheter when utilizing the wood pleural/pneumopericardial drainage set outside of the patient for thorax drainage procedure for air in the right side of the lung.An alternate manufacturer's product was utilized to complete the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information provided on 24sep2018 by the customer: the needle broke during placement and was noticed upon catheter removal.The catheter was removed because the customer was unable to access site and could not position drainage.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, trends, quality control, and visual inspection of the returned device was conducted during the investigation.The customer returned one used and four unused device sets for evaluation.Visual inspection of the used set verified the needle was fractured approximately 1.5cm from the distal tip.Surface damage was not noted on the catheter.The unused devices were inspected visually and used in destructive testing in an attempt to replicate the reported failure.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.A review of the device history record of the finished product shows one related nonconformance, however, this device was scrapped at quality control.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation, a definite root cause could not be determined.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WOOD PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7760580
Report Number1820334-2018-02225
Device Sequence Number11077291
Product Code GBX
UDI-Device Identifier00827002557185
UDI-Public(01)00827002557185(17)210510(10)8634061
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2021
Device Catalogue NumberC-PPDJ-500-WOOD-IMH
Device Lot Number8634061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2018
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer09/24/2018
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age1 DA
Patient Weight3